Alert archive / Arizona / Wind Advisories in 2010
Wind Advisory 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Mar 25, 2010, 2:00 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 26, 2010, 3:47 AM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2010, 2:00 PM MST (21:00 UTC)
- In effect from
- Mar 26, 2010, 3:47 AM MST
- Expired
- Mar 26, 2010, 7:00 PM MST
- In force
- 15 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2509 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
161 WWUS75 KFGZ 252100 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 200 PM MST THU MAR 25 2010 ...SPRING STORM WILL BRING STRONG WINDS TO NORTHERN ARIZONA ON FRIDAY... .A SPRING STORM AND COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA ON FRIDAY. AHEAD OF THE FRONT...SOUTHWEST WINDS WILL INCREASE BECOMING 20 TO 35 MPH WITH GUSTS OF 40 TO 55 MPH DURING THE AFTERNOON. WINDS WILL GRADUALLY DECREASE AS THE FRONT MOVES ACROSS ARIZONA. AZZ015-260500- /O.NEW.KFGZ.WI.Y.0002.100326T1300Z-100326T2100Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK 200 PM MST THU MAR 25 2010 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM MST FRIDAY. A SPRING STORM AND COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA EARLY FRIDAY BRINGING STRONG AND GUSTY WINDS. WINDS WILL INCREASE NEAR SUNRISE BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH BY LATE IN THE MORNING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR EAST OF INTERSTATE 17 AND THE SAN FRANCISCO PEAKS... INCLUDING DONEY PARK...COSNINO...AND WINONA. WINDS WILL DIMINISH DURING THE EARLY AFTERNOON BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$ AZZ016-017-260500- /O.NEW.KFGZ.WI.Y.0002.100326T1500Z-100327T0000Z/ EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP 200 PM MST THU MAR 25 2010 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM MST FRIDAY. A SPRING STORM AND COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA ON FRIDAY BRINGING STRONG AND GUSTY WINDS. WINDS WILL INCREASE BY MID MORNING BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH IN THE AFTERNOON. WINDS WILL DIMINISH BY LATE AFTERNOON BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$ AZZ011>014-040-260500- /O.NEW.KFGZ.WI.Y.0002.100326T1500Z-100327T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...DILKON...KYKOTSMOVI 200 PM MST THU MAR 25 2010 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MST FRIDAY. A SPRING STORM AND COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA ON FRIDAY BRINGING STRONG AND GUSTY WINDS. WINDS WILL INCREASE BY MID MORNING BECOMING SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH IN THE AFTERNOON. WINDS WILL DIMINISH BY EARLY EVENING BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$
4 follow-up statements
753 WWUS75 KFGZ 260454 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 954 PM MST THU MAR 25 2010 ...SPRING STORM WILL BRING STRONG WINDS TO NORTHERN ARIZONA ON FRIDAY... .A SPRING STORM AND COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA ON FRIDAY. AHEAD OF THE FRONT...SOUTHWEST WINDS WILL INCREASE BECOMING 20 TO 35 MPH WITH GUSTS OF 40 TO 55 MPH DURING THE AFTERNOON. WINDS WILL GRADUALLY DECREASE AS THE FRONT MOVES ACROSS ARIZONA. AZZ015-261300- /O.CON.KFGZ.WI.Y.0002.100326T1300Z-100326T2100Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK 954 PM MST THU MAR 25 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM MST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM MST FRIDAY. A SPRING STORM AND COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA EARLY FRIDAY BRINGING STRONG AND GUSTY WINDS. WINDS WILL INCREASE NEAR SUNRISE BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH BY LATE IN THE MORNING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR EAST OF INTERSTATE 17 AND THE SAN FRANCISCO PEAKS... INCLUDING DONEY PARK...COSNINO...AND WINONA. WINDS WILL DIMINISH DURING THE EARLY AFTERNOON BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$ AZZ016-017-261300- /O.CON.KFGZ.WI.Y.0002.100326T1500Z-100327T0000Z/ EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP 954 PM MST THU MAR 25 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST FRIDAY. A SPRING STORM AND COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA ON FRIDAY BRINGING STRONG AND GUSTY WINDS. WINDS WILL INCREASE BY MID MORNING BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH IN THE AFTERNOON. WINDS WILL DIMINISH BY LATE AFTERNOON BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$ AZZ011>014-040-261300- /O.CON.KFGZ.WI.Y.0002.100326T1500Z-100327T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...DILKON...KYKOTSMOVI 954 PM MST THU MAR 25 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST FRIDAY. A SPRING STORM AND COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA ON FRIDAY BRINGING STRONG AND GUSTY WINDS. WINDS WILL INCREASE BY MID MORNING BECOMING SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH IN THE AFTERNOON. WINDS WILL DIMINISH BY EARLY EVENING BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$
639 WWUS75 KFGZ 261047 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 347 AM MST FRI MAR 26 2010 AZZ015-262100- /O.EXT.KFGZ.WI.Y.0002.100326T1047Z-100326T2100Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK 347 AM MST FRI MAR 26 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. A SPRING STORM AND COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA TODAY BRINGING STRONG AND GUSTY WINDS. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO CONTINUE THROUGH EARLY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO OCCUR EAST OF INTERSTATE 17 AND THE SAN FRANCISCO PEAKS...INCLUDING DONEY PARK...COSNINO...AND WINONA. WINDS WILL DIMINISH DURING THE EARLY AFTERNOON BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$ AZZ011>014-016-017-040-262115- /O.EXT.KFGZ.WI.Y.0002.100326T1047Z-100327T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 347 AM MST FRI MAR 26 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM MST THIS EVENING. A SPRING STORM AND COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA TODAY BRINGING STRONG AND GUSTY WINDS. GUSTY WINDS WILL DEVELOP FIRST OVER THE HIGHER TERRAIN EARLY THIS MORNING...THEN SPREAD INTO THE LOWER ELEVATIONS INCLUDING THE LITTLE COLORADO RIVER VALLEY BY AROUND 8 AM. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH WILL CONTINUE INTO THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$
468 WWUS75 KFGZ 262055 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 155 PM MST FRI MAR 26 2010 AZZ015-262200- /O.EXP.KFGZ.WI.Y.0002.000000T0000Z-100326T2100Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK 155 PM MST FRI MAR 26 2010 ...WIND ADVISORY WILL EXPIRE AT 2 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM MST THIS AFTERNOON. THE STRONG WINDS THAT OCCURRED EARLIER IN THE DAY HAVE MOVED EAST OF THE AREA ALONG WITH COLD FRONT. EXPECT BREEZY NORTHWEST WINDS TO CONTINUE THROUGH SUNSET WITH SPEEDS FROM 15 TO 20 MPH AND GUSTS AROUND 30 MPH. $$ AZZ011>014-016-017-040-270200- /O.CON.KFGZ.WI.Y.0002.000000T0000Z-100327T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 155 PM MST FRI MAR 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A SPRING STORM AND COLD FRONT WILL MOVE EAST INTO WESTERN NEW MEXICO THIS AFTERNOON ALONG WITH THE STRONG AND GUSTY WINDS. GUSTY WINDS ARE EXPECTED TO CONTINUE FROM WINSLOW EAST TO THE NEW MEXICO BORDER. SOUTHWEST WINDS OF 25 TO AROUND 35 MPH AND GUSTS FROM 40 TO AROUND 50 MPH WILL CONTINUE THROUGH LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$
793 WWUS75 KFGZ 270159 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 659 PM MST FRI MAR 26 2010 AZZ011>014-016-017-040-270300- /O.EXP.KFGZ.WI.Y.0002.000000T0000Z-100327T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 659 PM MST FRI MAR 26 2010 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. WINDS ACROSS THE AREA HAVE DIMINISHED BELOW WIND ADVISORY THRESHOLDS...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 25, 9:57 AM MST, 4 hours 3 minutes earlier.
Area forecast discussion, Mar 25, 9:57 AM MST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 957 AM MST THU MAR 25 2010 .SYNOPSIS...EXPECT BREEZY SOUTHWEST WINDS TODAY...WITH A FEW HIGH CLOUDS AND SEASONABLE TEMPERATURES. BY FRIDAY...A FAST MOVING LOW PRESSURE SYSTEM WILL MOVE IN BRINGING STRONG WEST WINDS AND COLDER TEMPERATURES. SCATTERED RAIN AND SNOW SHOWERS WILL ALSO BE POSSIBLE ALONG AND NORTH OF THE MOGOLLON RIM. HIGH PRESSURE WILL RETURN FOR THE WEEKEND WITH DRY CONDITIONS AND A WARMING TREND. && .DISCUSSION...EXPECT SEASONABLY WARM CONDITIONS THIS AFTERNOON ALONG WITH BREEZY SOUTHWEST WINDS AS LOW PRESSURE OVER THE PACIFIC NORTHWEST GRADUALLY DIGS SOUTHEASTWARD. WHILE THESE SOUTHWEST WINDS MAY LOCALLY AND OCCASIONALLY GUST AS HIGH AS 40 MPH TODAY...WIDESPREAD WIND ADVISORY CONDITIONS ARE NOT ANTICIPATED. STRONGER WINDS ARE EXPECTED FOR MUCH OF THE NORTHLAND TOMORROW DURING A STORM PASSAGE NEAR THE FOUR CORNERS. CURRENT FORECAST HANDLES THESE ISSUES WELL...WITH NO MAJOR MORNING UPDATES PLANNED. && .PREV DISCUSSION /330 AM MST/...THE HIGH PRESSURE RIDGE OVER THE SOUTHWEST WILL BEGIN TO BREAK DOWN TODAY AS PACIFIC LOW PRESSURE MOVES INTO THE WESTERN UNITED STATES. THE FIRST PART OF THIS SYSTEM WILL MOVE BY WELL TO OUR NORTH TODAY WITH TEMPERATURES REMAINING A FEW DEGREES ABOVE AVERAGE. SOUTHWEST WINDS WILL DEVELOP BY AFTERNOON...REACHING 15-25 MPH FOR MOST AREAS...WITH GUSTS UP TO 30-35 MPH. THE NEXT FAST-MOVING SHORTWAVE IS FORECAST TO MOVE ACROSS ARIZONA ON FRIDAY. THIS SYSTEM WILL BE COLDER...AND WILL PRODUCE EVEN WINDIER CONDITIONS. A BAND OF VERY STRONG WINDS ALOFT IS FORECAST TO DEVELOP JUST AHEAD OF THE COLD FRONT...WHICH IS DUE INTO FLAGSTAFF AROUND SUNRISE...THEN INTO THE WHITE MTNS BEFORE NOON. A WIND ADVISORY WILL LIKELY BE REQUIRED FOR AREAS EAST OF FLAGSTAFF...WITH THE STRONGEST WINDS FROM NEAR WINSLOW TO ST JOHNS WHERE GUSTS MAY APPROACH 55 MPH FROM LATE MORNING THROUGH EARLY AFTERNOON. THIS SYSTEM IS NOT EXPECTED TO PRODUCE MUCH IN THE WAY OF PRECIP...WITH THE BEST CHANCE ACROSS NE AZ WHERE AROUND AN INCH OF SNOW WILL BE POSSIBLE OVER THE MTNS. FOR SATURDAY...COOL NORTHEAST WINDS WILL PERSIST BEHIND THE DEPARTING STORM...THOUGH IT WILL BE DRY. A STRONG RIDGE IS EXPECTED TO DEVELOP ACROSS THE SOUTHWEST SUNDAY AND MONDAY WITH SOME OF THE WARMER TEMPERATURES OF THE YEAR SO FAR. BY TUESDAY AND WEDNESDAY...FORECAST MODELS ARE IN GOOD AGREEMENT THAT A MUCH STRONGER TROUGH WILL AFFECT THE WESTERN U.S...THOUGH THE USUAL DIFFERENCES IN TIMING EXIST. WINDY AND GRADUALLY COOLER TEMPERATURES CAN BE EXPECTED ACROSS NORTHERN ARIZONA. BASED ON THE LATEST GUIDANCE...IT APPEARS ANY SIGNIFICANT PRECIPITATION ASSOCIATED WITH THIS STORM WILL HOLD OFF UNTIL AFTER WEDNESDAY. && .AVIATION...FOR THE 18Z PACKAGE...WINDS BCMG SW15-25G30KT DIMINISHING AFT 26/02Z. WINDS INCREASING AGAIN AFT 26/15Z BCMG SW15-30G40-50KTS. CHANCE OF -SHRA/-SHSN MAINLY NORTH OF A KGCN-KRQE LINE. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC..................KD AVIATION................DB VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Mar 25, 2:00 PM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 200 PM MST THU MAR 25 2010 AZZ010>018-039-040-261300- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 200 PM MST THU MAR 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT LOCALIZED AREAS OF STRONG WINDS MAY DEVELOP AFTER MIDNIGHT TONIGHT... GENERALLY NORTHEAST OF MOUNTAIN PEAKS. THIS INCLUDES THE HIGHWAY 89 CORRIDOR FROM NORTHEAST FLAGSTAFF AND DONEY PARK...TO THE SUNSET CRATER AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE ACROSS ARIZONA ON FRIDAY...BRINGING STRONG SOUTHWEST WINDS TO AREAS ALONG AND EAST OF THE MOGOLLON RIM. THE STRONGEST WINDS ARE EXPECTED FROM FRIDAY MORNING INTO THE AFTERNOON ACROSS EAST-CENTRAL ARIZONA...INCLUDING WINSLOW...SAINT JOHNS...AND THE WHITE MOUNTAINS WHERE GUSTS NEAR 55 MPH ARE POSSIBLE. A WIND ADVISORY HAS BEEN ISSUED FOR PORTIONS OF NORTHERN ARIZONA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JJ/DB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.